Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 49, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Nov 7, 2019, 1:36 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2019, 1:36 PM CST (19:36 UTC)
- Expired
- Nov 7, 2019, 2:00 PM CST
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
923
WFUS54 KMOB 071936
TORMOB
ALC003-097-072000-
/O.NEW.KMOB.TO.W.0049.191107T1936Z-191107T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
136 PM CST Thu Nov 7 2019
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Central Mobile County in southwestern Alabama...
West central Baldwin County in southwestern Alabama...
* Until 200 PM CST.
* At 135 PM CST, a confirmed tornado was located north of Downtown
Mobile, moving east at 10 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Mobile and west central Baldwin Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors or in a vehicle, move to
the closest substantial shelter and protect yourself from flying
debris.
If on or near the Mobile Bay Delta, get away from the water and move
to safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3075 8807 3081 8789 3070 8788 3070 8806
TIME...MOT...LOC 1935Z 251DEG 9KT 3073 8803
TORNADO...OBSERVED
HAIL...<.75IN
$$1 follow-up statement
509
WWUS54 KMOB 071947
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
147 PM CST Thu Nov 7 2019
ALC003-097-072000-
/O.CON.KMOB.TO.W.0049.000000T0000Z-191107T2000Z/
Mobile AL-Baldwin AL-
147 PM CST Thu Nov 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES...
At 146 PM CST, a confirmed tornado was located near Downtown Mobile,
moving east at 10 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Downtown Mobile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
If on or near Mobile Bay Delta, get away from the water and move to
safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3075 8807 3081 8789 3070 8788 3070 8806
TIME...MOT...LOC 1946Z 259DEG 10KT 3073 8801
TORNADO...OBSERVED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 11:28 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 7, 11:28 AM CST, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1128 AM CST Thu Nov 7 2019
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Forecast remains on track with scattered storms
increasing in coverage this afternoon especially north of I-10.
High- res guidance has suggested the pre-frontal band of precip
breaking up around 00z and decreasing in coverage earlier than
possibly anticipated. If this solution were to occur this would
lead to less precip across the area and likely lower PoP's tonight
into tomorrow morning. Will keep an eye on the trends and update
tonight with the next forecast package. BB/03
&&
.AVIATION...
18Z issuance...Mainly MVFR cigs this afternoon as a front
approaches from the northwest. Scattered showers and a few storms
will develop along and ahead of the front this afternoon leading
to some isolated IFR conditions. Winds will remain light around 10
knots out of the southeast. The front will push through the area
this evening leading to a strong northerly wind at around 15
knots with gusts to 20 knots possible. Models seem confident
lingering moisture leading to post frontal stratus and MVFR cigs
into the day tomorrow. BB/03
&&
.PREV DISCUSSION... /issued 540 AM CST Thu Nov 7 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Radar shows some -shra breaking out and spreading
northward over the MS Sound. Cig bases mostly at lower end VFR
categories to begin the TAF period, but expect a lowering in cigs
today to MVFR categories along with the passage of -shra as a
cold front approaches the lower MS River Valley. With the -shra,
not anticipating any impactful restrictions to vsby. Light wind
this morning becomes southeast into the afternoon. /10
PREV DISCUSSION... /issued 422 AM CST Thu Nov 7 2019/
NEAR TERM /Now Through Thursday night/...Morning weather map
analysis shows a well defined, strong cold front draped from Lakes
Erie and Ontario southwest across the TX Panhandle. Zone of higher
deep layer Gulf moisture is currently positioned over the Gulf and
pools up into the surface front. This moisture is dynamically forced
along the frontal circulation on the favored right-rear entrance
region of a high level 100 to 130 kt speed max ejecting over the
southern Plains. Radar data over the CONUS along with lightning
products show widespread showers and embedded storms extending from
western portions of the OH River Valley to northern TX. The front
advances quickly southeast today, approaching the lower MS River
Valley this afternoon. Large scale ascent and deep moisture pooling
into the frontal zone will bring an increased chance of showers
spreading west to east today over the local area. Marginal
instability today ahead of the front, mainly over the southern
zones, favors the potential of a few storms. The risk of severe
weather is low. As the front makes passage this evening, surging
deep into the Gulf by daybreak Friday, lingering post frontal
moisture will be slower to move out with rain likely this evening. A
modest chance of rain continues southeast of I-65 late in the night
with coverage tapering off northwest of the interstate. Gridded
storm total rainfall today and tonight range around a third of an
inch over the coastal zones to between a half to one inch over the
interior.
Daytime highs in the mid to upper 70s, perhaps a few areas around 80
will be well above seasonal normal. Trending cooler tonight.
Lowest mins in the interior northwest drop into the mid 40s.
/10
SHORT TERM /Friday Through Saturday night/...A large upper trof
over the eastern states moves off into the western Atlantic
followed by surface high pressure building from the eastern
Plains into the region through Saturday night. A cool northerly
surface flow prevails on Friday then becomes northeasterly on
Saturday. May see some light rain near the coast Friday morning
due to layer lifting near 295K, but otherwise dry conditions are
expected through Saturday night. Highs on Friday range from the
mid 50s to around 60 along and west of I-65 with lower to mid 60s
further to the east. Highs on Saturday generally range from the
lower 60s inland to the mid 60s over the southern portion of the
area. Lows Friday night range from the lower to mid 30s inland to
the mid 40s at the coast, and a few locations well inland may
reach freezing, such as near Waynesboro, MS to Butler, AL. Lows
Saturday night moderate slightly and range from the mid to upper
30s inland to the mid 40s at the coast. A low risk of rip currents
is expected on Friday then a moderate risk follows for Saturday
due to the potential for a 2-3 ft swell from the east-southeast.
/29
LONG TERM /Sunday Through Wednesday/...A large positively
tilted upper trof evolves mainly over the central states through
Monday then takes on a more meridional orientation while advancing
across the eastern states during the remainder of the period. A
surface low will have developed well to the north in response to
the upper trof, and brings a strong cold front from the Plains and
through the forecast area Monday night. A modest return flow
develops over the area on Sunday ahead of the front and continues
through Monday with precipitable water values increasing to near
1.5 inches by Monday afternoon as the front nears the forecast
area. Will continue with a dry forecast through Sunday night, then
small pops return to the western portion of the area on Monday as
the front approaches, followed by chance pops areawide Monday
night as the front moves through. Layer lifting in the wake of the
front will result in isolated to scattered patches of rain on
Tuesday until much drier air flows into the region, bringing an
end to the precipitation. Highs on Sunday will be in the mid to
upper 60s then Monday will be a bit warmer and range from the mid
60s well inland to around 70/lower 70s elsewhere. The cold front
ushers in the coldest air of the season and could bring record
breaking lows to the area for Tuesday night, with overnight
temperatures dropping to mid to upper 20s inland to the lower/mid
30s at the immediate coast. There is also some concern that the
strength of the cold air advection in the wake of the front could
be sufficient to result in a change over to a wintry mix late
Monday night into Tuesday morning roughly around Waynesboro, MS to
Butler, AL. At this point temperatures look to remain just warm
enough to prevent this from happening, but will continue to
monitor. /29
MARINE...Chances of showers increase along with a few storms as a
strong cold front approaches from the northwest this afternoon and
makes passage tonight. Strong northerly flow, in the wake of the
front, continues into Saturday. Seas build. Small craft advisory
criteria is met beginning late tonight and headlines have been added
to early morning coastal forecast product. A light, to at times
moderate easterly wind flow returns Saturday through Monday before
next strong cold front surges south of the marine area late Monday
night. Just outside of the marine forecast period, a heads up that a
dense, cold arctic air-mass is forecast to plunge into the deep
south Tuesday. The possibility exists for gale force northerly flow
in frequent gusts Tuesday and Tuesday night leading to high seas.
/10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 2 AM to noon CST Friday for GMZ633>636.
Small Craft Advisory from 2 AM Friday to noon CST Saturday for
GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 7, 4:38 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 438 AM CST Thu Nov 7 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 438 AM CST Thu Nov 7 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A moderate risk of rip currents today along the beaches of Alabama and the northwest Florida Panhandle. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few locations northwest of a line from Thomasville Alabama to New Augusta Mississippi could see low temperatures dip down to around freezing Friday night. A moderate risk of rip currents Saturday along the beaches of Alabama and the northwest Florida Panhandle. Some of the coldest air of the Fall overspreads the central Gulf coast Tuesday night with low temperatures forecast to dive into the mid to upper 20s over interior southeast Mississippi and much of southwest Alabama. Lows near freezing are possible closer to I-10. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>632-650-655-670-675-081200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 438 AM CST Thu Nov 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO NOON CST SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Early next week, much colder air is forecast to plunge into the deep south Tuesday bringing the possibility for gale force northerly flow in frequent gusts. This will lead to high seas. GMZ633>636-081200- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 438 AM CST Thu Nov 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Early next week, much colder air is forecast to plunge into the deep south Tuesday bringing the possibility for gale force northerly flow in frequent gusts. This will lead to high seas.
In the hours before
Special weather statement, Nov 7, 9:37 AM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
937 AM CST Thu Nov 7 2019
ALZ266-071600-
Baldwin Coastal AL-
937 AM CST Thu Nov 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 1000 AM CST...
At 936 AM CST, the strong thunderstorm capable of a brief waterspout
was located offshore of Gulf Shores, moving north at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Gulf Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3024 8775 3025 8776 3026 8776 3029 8758
3027 8759 3025 8766 3024 8770 3025 8772
3025 8770 3026 8769 3026 8772 3024 8774
TIME...MOT...LOC 1536Z 182DEG 6KT 3021 8770The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:49 AM CST | Small Craft Advisory | MOB | 48 hr | |
| Nov 7, 9:37 AM CST | Special Weather Statement | MOB | Baldwin | 23 min |
| Nov 7, 2:01 PM CST | Tornado Warning | MOB | Baldwin | 29 min |
| Nov 7, 2:12 PM CST | Special Marine Warning | MOB | 63 min | |
| Nov 7, 3:10 PM CST | Tornado Warning | MOB | Covington | 20 min |
| Nov 7, 3:18 PM CST | Special Marine Warning | MOB | 87 min | |
| Nov 7, 4:31 PM CST | Special Marine Warning | MOB | 89 min | |
| Nov 7, 5:05 PM CST | Special Weather Statement | MOB | Conecuh | 55 min |
| Nov 7, 5:34 PM CST | Special Weather Statement | MOB | Wilcox | 41 min |
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.